MAUDE Adverse Event Report: CONMED LARGO INFINITY AIM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO INFINITY AIM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number KMR2S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the kmr2s, infinity aim meniscal repair device, 25° cured, device was being used on (b)(6) 2024 during a knee arthroscopy medial meniscus repair procedure when it was reported ¿the surgeon pierced the meniscus and went to the other side the first implant deployed successfully, he pulled out the needle and pierced the second time the meniscus and when he tried to deploy the second implant it didn¿t fire and the trigger got stuck, and second button didn¿t come through after multiple attempts, failed to deploy second implant.It happened with 2 devices and the third one successfully deployed the 2 implants but button came out from the meniscus and it was broken.¿.Further assessment questioning found that ¿when he was tensioning the sutures after the deployment of both the implants, the second button pulled out from the meniscus and it was broken from the middle, so doctor removed it through grasper and punch.He completely removed the peek button from the surgical site.The device retrieved successfully without any debris and complications.Grasper, suture cutter, and punch was used to retrieve the device from the surgical site.".The procedure was completed with the use of an alternate device and a 5-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken, or misaligned parts.Instruments are designed for use by surgeons experienced in the appropriate specialized procedures.It is the surgeon¿s responsibility to be familiar with the proper techniques for use.Preoperative and operating procedures, including knowledge of surgical techniques and proper placement of the implants are important considerations in the successful utilization of this device.Bending of the device may prevent proper insertion and / or damage the implants and / or suture / compromise needle structural integrity.The device should not be used as a lever.Improper insertion technique may cause breakage of the device, implants and / or suture or premature failure.Inspect instruments after use to ensure they have not been damaged.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
INFINITY AIM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20565638
Report Number1017294-2024-00125
Device Sequence Number7481478
Product Code MBI
UDI-Device Identifier20845854649906
UDI-Public(01)20845854649906(17)260602(10)1320815
Combination Product (Y/N)N
Initial Reporter CountryQA
PMA/510(K) Number
K220186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Catalogue NumberKMR2S
Device Lot Number1320815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic